# SDR 2007FA0000331

- Difficulty date: April 4, 2007
- Submitted: April 17, 2007
- Operation: General aviation
- Aircraft: N2641D
- Make and model: Cessna 310R
- Aircraft serial: 310R1678
- Engine: Cont IO520MB
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Rod Bolt
- Part number: 629340
- Condition: Broken
- Location: Lt Engine
- Part time: 740 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PRELIMINARY INSPECTION FINDINGS:  IN FLIGHT, LT ENGINE FAILURE ON CLIMB OUT.  LT ENGINE HAD 737.1 HOURS AND PUT IN SERVICE 05/2003.  LARGE HOLE IN CASE AROUND NR 5 AND 6 CYLINDER.  NR 5 ROD SEPARATED FROM CRANK AND BROKEN IN TWO PIECES A FEW INCHES FROM PISTON PIN.  SUBSEQUENT FINDINGS FROM ENGINE TEARDOWN REPORT PERFORMED BY MFG.  THE SIGNATURES PRESENT ON THE NR 5 CYLINDER BORE AND THE DAMAGE TO THE NR 5 CONNECTING ROD ARE CONSISTENT WITH A HYDROSTATIC LOCK EVENT.  PRELIMINARY INFORMATION WAS BASED ON A SB CE-00-07, AND SDR REPORTS ISSUED BETWEEN 1995 AND PRESENT, ON SAME MODEL ENGINE WITH SIMILAR BOLT FAILURES.  (K)
